MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM 5000 SENSOR AND REAGENT CARTRIDGE; 5K BG/ISE/GL/COOX 450 TEST PAK 31D

INSTRUMENTATION LABORATORY CO. GEM 5000 SENSOR AND REAGENT CARTRIDGE; 5K BG/ISE/GL/COOX 450 TEST PAK 31D
Model Number 00055445010
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received a complaint indicating a gem 5000 sensor and reagent cartridge was received with mold on it.The customer reports upon opening the packaging, mold was observed on the exterior of the cartridge case and/or labeling.
 
Additional Manufacturer Narrative
Instrumentation laboratory conducted an investigation that included a review of the customer-provided photographs demonstrating small amounts of mold on the gem 5000 sensor and reagent cartridge.This event may have occurred due to a possibly broken or incomplete seal of an internal reagent bag.Exposure to environmental molds can cause local skin, eye, or mucosal membrane irritation.Standard laboratory practice is to handle all reagents/cartridges wearing appropriate personal protective equipment, thus limiting exposure to mold or other contaminants.Thus, it is improbable that harm would occur due to the event.No remedial action is required.

Brand Name
GEM 5000 SENSOR AND REAGENT CARTRIDGE
Common Device Name
5K BG/ISE/GL/COOX 450 TEST PAK 31D
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
reba daoust
180 hartwell road
bedford, MA 01730
MDR Report Key14753662
Report Number1217183-2022-00003
Device Sequence Number19399080
Product Code CHL
UDI-Device Identifier08426950807810
UDI-Public08426950807810
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Model Number00055445010
Device Catalogue Number00055445010
Device Lot Number220318C
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown